zbMATH — the first resource for mathematics

Interpolation and preservation in \({\mathcal{ML}}_{\omega_1}\). (English) Zbl 0968.03026
Summary: We deal with the logic \({\mathcal M}{\mathcal L}_{\omega_1}\) which is the infinitary extension of propositional modal logic that has conjunctions and disjunctions only for countable sets of formulas. After introducing some basic concepts and tools from modal logic, we modify Makkai’s generalization of the notion of consistency property to make it fit for modal purposes. Using this construction as a universal instrument, we prove, among other things, interpolation for \({\mathcal M}{\mathcal L}_{\omega_1}\) as well as preservation results for universal, existential, and positive \({\mathcal M}{\mathcal L}_{\omega_1}\)-formulas.
03B45 Modal logic (including the logic of norms)
03C75 Other infinitary logic
03C40 Interpolation, preservation, definability
Full Text: DOI
[1] Barwise, J., and J. van Benthem, “Interpolation, preservation, and pebble games,” Technical Report, ILLC, University of Amsterdam, Amsterdam, 1996. Zbl 0930.03040 MR 2001k:03081 · Zbl 0930.03040
[2] Barwise, J., and L. Moss, Vicious Circles , CSLI Publications, Stanford, 1996. Zbl 0865.03002 MR 98a:03082 · Zbl 0865.03002
[3] de Rijke, M., Extending Modal Logic , Ph.D. thesis, ILLC, University of Amsterdam, Amsterdam, 1993. · Zbl 0797.03014
[4] Makkai, M., “On the model theory of denumerably long formulas with finite strings of quantifiers,” The Journal of Symbolic Logic , vol. 34 (1969), pp. 437-459. Zbl 0235.02050 MR 41:45 JSTOR: · Zbl 0235.02050 · doi:10.2307/2270908 · links.jstor.org
[5] Sahlqvist, H., “Completeness and correspondence in the first and second order semantics for modal logic,” pp. 110-143 in Proceedings of the Third Scandinavian Logic Symposium, Uppsala, 1973 , edited by S. Kanger, North-Holland, Amsterdam, 1975. Zbl 0319.02018 MR 52:7855 · Zbl 0319.02018
[6] Sturm, H., Modale Fragmente von \(\mathcal{L}_{\omega\omega}\) und \(\mathcal{L}_{\omega_1\omega}\) , Ph.D. thesis, CIS, University of Munich, Munich, 1997.
[7] Sturm, H., “A complete axiomatization for \({\mathcal M\kern-1pt L}_{\omega_1}\),” CIS, University of Munich, Munich, 1998.
[8] van Benthem, J., Modal Correspondence Theory , Ph.D. thesis, Department of Mathematics, University of Amsterdam, Amsterdam, 1976. · Zbl 0337.02014
[9] van Benthem, J., “Programming operations that are safe for bisimulation,” CSLI Report, Stanford University, Stanford, 1993.
[10] van Benthem, J., Exploring Logical Dynamics , CSLI Publications, Stanford, 1996. Zbl 0873.03001 MR 98d:03042 · Zbl 0873.03001
[11] van Benthem, J., “Modality, bisimulation and interpolation in infinitary logic,” Technical Report, ILLC, University of Amsterdam, Amsterdam, 1997. Zbl 0923.03048 MR 2000e:03048 · Zbl 0923.03048
[12] van Benthem, J., and J. Bergstra, “Logic of transition systems,” Journal of Logic, Language and Information , vol. 3 (1995), pp. 247-283. Zbl 0827.03019 MR 96i:03027 · Zbl 0827.03019 · doi:10.1007/BF01160018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.